Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 21, 2023, 2:52 PM MDT for 10 counties in Colorado. It took effect at Mar 22, 2023, 9:00 AM MDT. It was in force for 11 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 21, 2023, 2:52 PM MDT (20:52 UTC)
- In effect from
- Mar 22, 2023, 9:00 AM MDT
- Expired
- Mar 22, 2023, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 10:36 AM MDT | NON-TSTM WND GST 59 | 9 Nnw Walsenburg, CO | MESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B. |
| Mar 22, 1:35 PM MDT | NON-TSTM WND GST 60 | 5 N Walsenburg, CO | AWOS STATION K4V1 4 N WALSENBURG. |
| Mar 22, 1:47 PM MDT | NON-TSTM WND GST 60 | 4 S Cheraw, CO | ASOS STATION KLHX LA JUNTA AIRPORT. |
| Mar 22, 2:30 PM MDT | NON-TSTM WND GST 75 | 9 Nnw Walsenburg, CO | MESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B. |
| Mar 22, 2:35 PM MDT | NON-TSTM WND GST 62 | 5 N Walsenburg, CO | AWOS STATION K4V1 4 N WALSENBURG. |
| Mar 22, 2:51 PM MDT | NON-TSTM WND GST 57 | 6 S Colorado City, CO | MESONET STATION CO029 025S066 APACHE CITY. |
| Mar 22, 3:01 PM MDT | NON-TSTM WND GST 59 | 6 S Colorado City, CO | MESONET STATION CO029 025S066 APACHE CITY. |
| Mar 22, 4:57 PM MDT | NON-TSTM WND GST 66 | 1 Wnw Colorado City, CO | MESONET STATION CCYC2 COLORADO CITY. |
| Mar 22, 6:05 PM MDT | NON-TSTM WND GST 70 | 1 Ne Colorado City, CO | MESONET STATION CW4784 COLORADO CITY. |
| Mar 22, 7:16 PM MDT | NON-TSTM WND GST 63 | 9 Nnw Walsenburg, CO | MESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS85 KPUB 212052 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MDT Tue Mar 21 2023 ...Red Flag Warning is now in effect for portions of the southeast plains on Wednesday afternoon and Wednesday evening... COZ227>237-221300- /O.UPG.KPUB.FW.A.0005.230322T1500Z-230323T0200Z/ /O.NEW.KPUB.FW.W.0009.230322T1500Z-230323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 252 PM MDT Tue Mar 21 2023 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 65 mph. * Relative Humidity...As low as 15 percent. * Impacts...Blowing dust could dramatically reduce visibility. Any fire that starts will rapidly spread. If you smell smoke, report it to local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
3 follow-up statements
099 WWUS85 KPUB 220950 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 350 AM MDT Wed Mar 22 2023 ...Red Flag Warning remains in effect for portions of the southeast plains this afternoon through this evening. A Fire Weather Watch has been issued for portions of the southeast plains for Thursday... COZ228>230-232-233-230200- /O.NEW.KPUB.FW.A.0006.230323T1800Z-230324T0100Z/ /O.CON.KPUB.FW.W.0009.230322T1500Z-230323T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 350 AM MDT Wed Mar 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233. * Timing...For the Warning, 9 AM through 8 PM Today. For the Watch, Thursday afternoon through Thursday evening. * Winds...West 30 to 40 mph with gusts up to 65 mph today. Gusts up to 30 mph for Thursday. * Relative Humidity...As low as 12 percent. * Impacts...Blowing dust could dramatically reduce visibility. Any fire that starts will rapidly spread. If you smell smoke, report it to local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ227-231-234>237-230200- /O.CON.KPUB.FW.W.0009.230322T1500Z-230323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 350 AM MDT Wed Mar 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 231, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 227, 231, 234, 235, 236 and 237. * Winds...Southwest 30 to 40 mph with gusts up to 65 mph. * Relative Humidity...As low as 15 percent. * Impacts...Blowing dust could dramatically reduce visibility. Any fire that starts will rapidly spread. If you smell smoke, report it to local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
210 WWUS85 KPUB 222057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MDT Wed Mar 22 2023 ...Red Flag Warning remains in effect for portions of the southeast plains this afternoon through this evening. ...A Red Flag Warning has been issued for the southern I-25 corridor tomorrow afternoon. COZ228>230-232-233-231300- /O.UPG.KPUB.FW.A.0006.230323T1800Z-230324T0100Z/ /O.NEW.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/ /O.CON.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 257 PM MDT Wed Mar 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... * Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233. * Timing...the Warning for today expires at 9 pm. The warning for tomorrow is in effect from noon to 7 pm. * Winds...For the rest of today, West 30 to 40 mph with gusts up to 65 mph. For tomorrow, southwest 25 to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Blowing dust could dramatically reduce visibility. Any fire that starts will rapidly spread. If you smell smoke, report it to local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-231-234>237-230200- /O.CON.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 257 PM MDT Wed Mar 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 231, 234, 235, 236, AND 237... * Affected Area...Fire Weather Zones 227, 231, 234, 235, 236 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 12 percent. * Impacts...Blowing dust could dramatically reduce visibility. Any fire that starts will rapidly spread. If you smell smoke, report it to local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
644 WWUS85 KPUB 230153 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 753 PM MDT Wed Mar 22 2023 ...Red Flag Warning will be allowed to expire for portions of the southeast plains at 8 PM... ...A Red Flag Warning remains in effect for the southern Interstate 25 corridor Thursday afternoon... COZ228>230-232-233-231800- /O.EXP.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/ /O.CON.KPUB.FW.W.0010.230323T1800Z-230324T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 753 PM MDT Wed Mar 22 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... * Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233. * Timing...the Warning for today expires at 8 pm. The warning for Thursday is in effect from noon to 7 pm. * Winds...West winds 20 to 35 mph. * Relative Humidity...As low as 12 percent Thursday afternoon. * Impacts...Conditions will become favorable again Thursday for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ227-231-234>237-230300- /O.EXP.KPUB.FW.W.0009.000000T0000Z-230323T0200Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 753 PM MDT Wed Mar 22 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 231, 234, 235, 236, AND 237... Winds will continue to decrease but remain brisk and generally west to northwesterly at 15 to 30 mph into the overnight hours. Humidity levels will continue to increase which will bring an end to critical fire weather conditions at 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 21, 11:39 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 21, 11:39 AM MDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 AM MDT Tue Mar 21 2023 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Tue Mar 21 2023 1) A brief lull in snow this morning along the Continental Divide before ramping back up this afternoon and tonight. 2)Breezy over the higher terrain, and down along the Eastern Mountain lee slopes. 3) Warm temperatures across the Plains this afternoon. Currently...snow continues along the Continental Divide early this morning and will continue through daybreak. Observations over the Eastern Mountains, down into the southern I-25 corridor show gusty winds, in excess of 40 mph. Temperatures are generally mild this morning given southwesterly flow across the Plains, with mostly 40s so far. A couple of degrees cooling are expected through sunrise, with mid to upper 30s for most of the Plains. The exception is across Kiowa and Prowers Counties, where winds have subsided, temperatures have fallen into the mid 20s. Today...an embedded upper wave will move out of western Colorado this morning and lift northeast into the Central Plains this afternoon. This should allow for the heavier snow seen early this morning to dissipate along the Continental Divide and Eastern Mountains by mid morning. Light snow will remain possible into this afternoon, as the next upper disturbance embedded in the flow approaches the area. Snow will once again pick up by mid to late afternoon along the Continental Divide, spreading into the Eastern Mountains. Increasing southwesterly flow will favor the San Juan Range, where the heaviest snow is expected by late afternoon. Across the Plains, a cold front will drop south by late morning impacting areas near the Kansas border. This will shift winds northerly with slightly cooler air across the Palmer Divide, southeast into Kiowa County. South of Highway 50, temperatures should reach into the mid 60s, while areas north will see mid to upper 50s for highs today. Tonight...energy embedded in southwesterly flow will continue to impact the Continental Divide overnight. Periods of moderate to heavy snow are expected, with the heaviest snow continuing over the San Juan Range. Total snow accumulations through tonight of 1 to 3 feet are expected over the San Juan Range, with upwards of a foot of snow forecast over the Central and Eastern Mountains. Across the Plains, breezy conditions along the Eastern Mountain lee slopes are expected. There could be a period before sunrise of downslope wind potential south of Pueblo. Winds could gust to near 55 mph at times, mainly west of I-25. There is some uncertainty in this downslope potential, as much will depend on the arrival of the upper level jet winds. Kept overnight lows on the mild side given the expected breezy conditions. Areas along the lee slopes may remain in the upper 40s, with upper 30s to lower 40s east of I-25. Mozley .LONG TERM...(Wednesday through Monday) Issued at 345 AM MDT Tue Mar 21 2023 Key Messages: 1) Moderate to heavy snowfall continues across the Continental Divide into the overnight hours Wednesday. 2) Damaging winds and critical fire weather expected for our plains on Wednesday. 3) Active pattern with below normal temperatures continues into next week. Wednesday.. Moist southwesterly flow continues as a large positively tilted trough approaches from our west throughout Wednesday. Moderate to heavy snowfall will likely continue across much of the Continental Divide, with over a foot of new snow expected for most higher elevation locations. This system will be accompanied by strong to damaging winds, as a strong jet moves overhead throughout the event. Winds in excess of 60 mph will likely lead to blowing and drifting snow in the high country, which could lead to dangerous travel conditions, especially through mountain passes. As favorable jet placement shifts northeast, winds will pick up on our plains through the morning hours on Wednesday. High res models are in decent agreement with the development of a lee cyclone on our plains by Wednesday afternoon, which will likely aid in the development of damaging winds for much of the area. For this reason, a high wind watch remains in effect for Wednesday afternoon for our plains. A Fire Weather Watch is also in effect for Wednesday afternoon, as downsloping winds are expected to bring relative humidity values down into the low to mid teens for several hours during max heating. Forecast skew-ts indicate a small, but non-zero amount of instability across portions of the plains on Wednesday afternoon as well. Though, with the amount of dry air expected at the surface, this will probably only lead to some virga for most. Daytime high temperatures are expected to be about 10 to 15 degrees above normal for most locations, especially for our far eastern plains, where temperatures could get close to 80F. Thursday and Friday.. As the low and most of its Pacific moisture plume push off to our east through Wednesday night, we are left in weaker and drier southwesterly flow aloft. This will lead to a cooler and drier Thursday for most locations, though light snow will still be possible over the San Juans and the highest peaks of our central mountains for both Thursday and Friday afternoon. Daytime highs for both days are expected to stay below normal, with highs in the mid to upper 50s for most of our plains and 40s for mountain valleys. Increasing mid-level cloud cover and downsloping winds should help to keep overnight lows mild, especially for Thursday night in our mountain adjacent locations. Depending on how long downsloping winds remain elevated, we could see a few hours of critical fire weather conditions across our mountain adjacent locations on Thursday as well. Models indicate the passage of a longwave trough axis by Friday afternoon, which could possibly improve relative humidity values enough to keep us above critical fire weather thresholds. Its passage will also likely lead to another 1-3 inches of new snow across the Continental Divide, and possibly some isolated showers on our plains as well for Friday afternoon/evening. Saturday Onwards.. Our pattern remains active through the weekend. Daytime highs look to remain in the 50s for much of our plains on Saturday, with increasing winds and cloud cover as another low pushes across the northern Rockies Saturday into Sunday. Uncertainty still exists with this system, though it looks likely that our above normal precipitation chances and below normal temperatures will likely persist into next week, especially for our mountains. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1132 AM MDT Tue Mar 21 2023 ...Becoming very windy tomorrow... Main concern this period will be the increasing winds. An intense jet stream will move across the region starting late tonight and last through tomorrow. Winds will begin to pick up early tomorrow morning and become very strong out of the south to southwest. The strongest winds will occur after this forecast period. Besides the potential for some blowing dust at the end of this fcst period, KPUB and KCOS should be VFR. At KALS, lower cigs will mover in this evening with IFR tomorrow morning. Winds will increase after sunrise. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon MDT today for COZ060-061. Winter Storm Warning from 3 PM this afternoon to 9 PM MDT Wednesday for COZ060-061. Winter Weather Advisory until 9 PM MDT Wednesday for COZ066. Winter Storm Warning until 6 AM MDT Thursday for COZ067-068. High Wind Watch from Wednesday morning through Wednesday evening for COZ069>075-077>080-083>089-093>099. Winter Weather Advisory until 3 AM MDT Thursday for COZ073-075. Fire Weather Watch from Wednesday morning through Wednesday evening for COZ227>237. && SHORT TERM...MOZLEY LONG TERM...EHR AVIATION...HODANISH
Hazardous weather outlook, Mar 21, 4:13 AM MDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 413 AM MDT Tue Mar 21 2023 COZ058>089-093>099-221015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 413 AM MDT Tue Mar 21 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Moderate to heavy snow will taper off this morning along the Continental Divide, becoming light from mid morning into early afternoon. Snow will once again become heavy this afternoon and overnight. The heaviest snowfall is expected over the San Juan Range, where 1 to 3 feet are possible through Wednesday morning. Around a foot of new snow is possible over the Central and Eastern Mountains through Wednesday morning. A few wind gusts to near 50 mph are possible along the lee slopes of the Eastern Mountains, into the Interstate 25 corridor late tonight. Near critical fire weather conditions are possible this afternoon across portions of the Plains due to low humidity and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moderate to heavy snow is expected to continue through Wednesday night across the Continental Divide. Blowing snow could decrease visibility and lead to dangerous travel conditions, especially through mountain passes. Very strong winds, blowing dust, and high fire danger are expected Wednesday across the Plains. Southwest winds, gusting 50 to 60 mph, and possibly stronger, will combine with humidity values near 15 percent to produce the dangerous fire weather conditions. The strong winds may also produce blowing dust, reducing visibility on area highways. Strong cross winds are possible on north-south oriented highways. Light to moderate snow is expected over the Mountains Friday into early next week. The best chances for snow along the Eastern Mountains and southern Interstate 25 corridor could be Saturday night. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 88/EHR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:50 PM MDT | High Wind Warning | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 13 more | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.